MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number VRS-6.0-90
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during another manufacturer's inferior vena cava (ivc) filter removal, it was discovered the inner lumen of the outer 10 french (fr) cloversnare¿ 4-loop vascular retriever sheath was frayed.After retrieval of the ivc filter, blue plastic material was noted when the sheath was flushed outside of the patient's vasculature.The filter is intact.The sheath was damaged by the legs of the ivc filter.During follow up of the event, it was reported the access site was the right internal jugular vein.No vessel scarring, calcification, or tortuosity was noted; however, there was tissue indwell growth at the feet of existing ivc filter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of the device history record, manufacturing instructions, quality control, complaint history, drawing, and instructions for use (ifu) was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.As part of the design history file testing for this device, a simulated use study was performed, including the removal of wire guide sections, catheter sections, and filters from a venous model.One of the acceptance criteria for the study was that the device shall be proven capable of capturing and releasing objects of varying size, shape, and orientation.The two filters (celect and tulip) were retrieved from the vena cava by three different test articles from both the left and right jugular of the model.The filters were able to be captured, released and re-captured by the device.The acceptance criterion for grasping and releasing objects states that the device must grasp the objects and demonstrate its ability to maintain a hold on the objects during removal from the outer introducer sheath.Based on the experimental results, all acceptance criteria were met during the course of this study.These test results demonstrate that the device meets the essential requirements set forth in annex i of council directive 93/42/eec.There is no evidence to suggest the product was not made to specifications.Additionally, the instructions for use (ifu) notably states "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters, and wire guides should be employed.Excessive force should not be used to manipulate or retrieve foreign objects." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined; however, it is possible that the cause of this event is procedure related.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7690967
Report Number1820334-2018-02079
Device Sequence Number2580649
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)210321(10)8684118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberVRS-6.0-90
Device Lot Number8684118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1